Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2000, 10:49 PM CST for Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2000, 10:49 PM CST (04:49 UTC)
- Expired
- Mar 29, 2000, 11:30 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 300451 SVRJAN MSC155-300530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1049 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 1130 PM CST * AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF EUPORA...MOVING NORTHEAST AT 30 MPH. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 76
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:30 PM CST, 7 hours 19 minutes earlier.
Area forecast discussion, Mar 29, 3:30 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST WED MAR 29 2000 LATEST SURFACE ANALYSIS INDICATES STALLED FRONTAL BOUNDARY FROM JUST SOUTH OF MERIDIAN TO JACKSON TO NEAR MONROE LOUISIANA. 88D INDICATING SOME SHOWER AND THUNDERSTORM ACTIVITY ALONG THE BOUNDARY...OVER THE JACKSON METRO AREA AND SOME STRONGER STORMS OVER THE NORTHEAST LA PARISHES. CONVECTION IS MOSTLY ELEVATED AT THIS TIME. MOISTURE RICH AIR WILL BE SOUTH OF THE BOUNDARY...WITH CURRENT DEWPOINTS IN THE MID 50S TO UPPER 60S. MODELS IN FAIR AGREEMENT TODAY...WITH A VERY ACTIVE SOUTHERN STREAM PATTERN. STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER CENTRAL/SOUTH CENTRAL MS UNTIL TONIGHT...WHEN IT BEGINS MOVING BACK NORTH AS A WARM FRONT...AS A LOW MOVES EAST ALONG THE BOUNDARY. CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THE BOUNDARY. CAPES ARE FORECAST TO BE ABOVE 2000 J/KG IN THE SOUTH AND SOUTHEAST ZONES LATER TODAY AND TONIGHT...WITH A BROAD SWATH OF ABOVE 1000 J/KG CAPES SOUTH OF INTERSTATE 20. NEGATIVE LIS ARE FORECAST IN THE SAME AREA...WITH -5 VALUES IN THE SOUTHERN AND SOUTHEASTERN TIER OF ZONES. WITH AREA SOUTH OF I-20 IN MODERATE RISK FOR DAY ONE...WILL MENTION SEVERE IN ZONES FOR THAT AREA. ELEVATED CONVECTION IS POSSIBLE NORTH OF THE BOUNDARY THIS MORNING. LATER IN THE PERIOD...CONVECTION WILL BECOME MORE SURFACE BASED. BOTH THE ETA AND AVN FORECASTING A SHORTWAVE...CURRENTLY MOVING QUICKLY OVER THE DESERT SOUTHWEST...TO BE OVER NORTHERN MS BY THE 24 TO 36 HOUR TIME PERIOD. LOW PRESSURE WILL BE OVER SOUTHWEST MS AT THIS TIME AND WARM FRONT WILL BE OVER NORTHERN MS. DRIER AIR SHOULD BEGIN TO FILTER INTO THE AREA BY THURSDAY AFTERNOON AS LOW PRESSURE IS EAST OF THE AREA AND ASSOCIATED FRONTAL BOUNDARY IS OVER EXTREME SOUTHERN MS. FRIDAY LOOKS TO BE MUCH DRIER. AS FAR AS GUIDANCE GOES...AVN LOOKS MUCH BETTER THAN THE MOS AT THIS TIME. THINK THE MOS POPS ARE WAY TOO LOW...CONSIDERING WE HAVE ONGOING CONVECTION. TEMPS LOOK FAIRLY CLOSE AND WILL TAKE COMPROMISE. QPF DISCUSSION: ETA QPF LOOKS GOOD THIS MORNING. INITIAL CONVECTION LOOKS TO BE OVER THE CENTRAL SECTIONS OF THE STATE. LATER IN THE DAY...MORE WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER THE SOUTHERN SECTIONS OF THE STATE. IN THE EXTENDED: CURRENT PACKAGE LOOKS FINE AND WILL ONLY MAKE COSMETIC CHANGES. .PRELIM NUMBERS... JAN 74/57/73/51 7720 MEI 75/56/73/50 7720 .JAN... MS...NONE. AR...NONE. LA...NONE. 32
In the hours before
Special weather statement, Mar 29, 8:55 PM CST, 1 hour 54 minutes before
MSZ053>055-059>066-072>074-300325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 855 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 136 AS OF 855 PM. COUNTIES CLEARED INCLUDE: CLAIBORNE...COPIAH...SIMPSON...ADAMS...JEFFERSON...FRANKLIN... LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON...JONES... MARION...LAMAR...FORREST.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:36 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 39 min |
| Mar 30, 12:06 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 39 min |
| Mar 30, 12:45 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 45 min |
| Mar 30, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 24 min |
| Mar 30, 1:29 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 46 min |
| Mar 30, 2:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 39 min |
| Mar 30, 2:59 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.